MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404234
Medical Device Problem Codes Fluid/Blood Leak (1250); Inflation Problem (1310); Mechanical Problem (1384); Material Puncture/Hole (1504); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation summary: product analysis of the returned device was unable to confirm the reported event related to cylinder has fluid leak but confirmed a pump malfunction.Dhr review: the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Technical analysis: upon return the device was thoroughly inspected.Visual analysis of the cylinders found a leak in cylinder 1 at the rear tip at the bonding fabric junction.Based on the microscopic inspection of the edges of this hole, it was concluded to be attributed to sharp instrument damage.The cylinder was not pressure tested due to this leak.Cylinder 2 performed within specification.The pump was visually inspected and revealed that the kink resistant tubing (krt) was worn to the filament; however, no leaks were present.The pump was functionally tested and failed the 8lb activation test; therefore required more than 8lbs of force to activate.Labeling review: a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Investigation conclusion: based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient experienced mechanical issues with an inflatable penile prosthesis (ipp) after hearing a "pop" during its use.Troubleshooting steps were taken to try to inflate the device to no avail.A surgical procedure was performed in which the existing cylinders were removed and replaced with new components.During the procedure, fluid loss was noted at the base of the cylinders due to a hole.The patient did not experience any complications.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key11541871
Report Number2183959-2021-01009
Device Sequence Number3815253
Product Code FHW
UDI-Device Identifier00878953003474
UDI-Public00878953003474
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/20/2019
Device Model Number72404234
Device Catalogue Number72404234
Device Lot Number0169014002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2021
Initial Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR